Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 112, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 29, 2000, 10:32 PM CST for LaSalle Parish, Louisiana. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 29, 2000, 10:32 PM CST (04:32 UTC)
- Expired
- Mar 29, 2000, 11:15 PM CST
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County LaSalle Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 10:35 PM CST | Hail 0.88 | Jena, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 315 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 300433 SVRSHV LAC059-300515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1032 PM CST WED MAR 29 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LA SALLE PARISH IN LOUISIANA * UNTIL 1115 PM CST * AT 1032 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MIDWAY...OR JUST NORTHWEST OF JENA...MOVING EAST AT 25 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDRERSTORM WARNING FOR... LA SALLE PARISH IN LOUISIANA UNTIL 1115 PM CST. LAT...LON 3191 9227 3153 9228 3143 9151 3170 9144
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 10:00 PM CST, 32 minutes earlier.
Area forecast discussion, Mar 29, 10:00 PM CST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 PM CST WED MAR 29 2000 UPDATED THE ZONES TO REMOVE POPS FROM THE NWRN 3/4 OF THE AREA. ALSO TWEAKED TEMPS A BIT...MAINLY IN THE! NW. 05 .SHV...NONE.
In the hours before
Local storm report, Mar 29, 6:45 PM CST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR DATE...
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CST WED MAR 29 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0540 PM MIRA LA 1 INCH HAIL
03/29/00 CADDO REPORTED BY AMATEUR RADIO
SPOTTERS
0553 PM PLAIN DEALING LA .75 INCH HAIL
03/29/00 BOSSIER REPORTED BY AMATEUR RADIO
SPOTTERS
0635 PM SHREVEPORT LA .75 INCH HAIL
03/29/00 CADDO REPORTED BY AMATEUR RADIO
SPOTTERS
NNNNSpecial weather statement, Mar 29, 6:45 PM CST, 3 hours 47 minutes before
TXZ096-097-108>112-124-125-136-137-300200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 645 PM CST WED MAR 29 2000 ...TORNADO WATCH CANCELLED FOR PORTIONS OF NORTHWEST TEXAS... THE THREAT FOR SEVERE THUNDERSTORMS AND TORNADOES HAS ENDED FOR PORTIONS OF NORTHEAST TEXAS...MAINLY WEST OF A LINE FROM TEXARKANA TO TYLER. STRONG THUNDERSTORMS HAVE MOVED EAST OUT OF THE AREA... AND A MORE STABLE AIR MASS IS MOVING INTO THE AREA. THE COUNTIES CLEARED FROM THE WATCH ARE... BOWIE...RED RIVER...FRANKLIN...TITUS...MORRIS...CASS...CAMP... WOOD...UPSHUR...SMITH...AND GREGG. THE ORIGINAL WATCH REMAINS IN EFFECT ELSEWHERE...UNTIL 8 PM.
Local storm report, Mar 29, 6:46 PM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CST TUE MAR 28 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0540 PM MIRA LA 1 INCH HAIL
03/29/00 CADDO REPORTED BY AMATEUR RADIO
SPOTTERS
0553 PM PLAIN DEALING LA .75 INCH HAIL
03/29/00 BOSSIER REPORTED BY AMATEUR RADIO
SPOTTERS
0635 PM SHREVEPORT LA .75 INCH HAIL
03/29/00 CADDO REPORTED BY AMATEUR RADIO
SPOTTERS
NNNNLocal storm report, Mar 29, 7:40 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
740 PM CST WED MAR 29 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0655 PM 2 N CURTIS LA .88 INCH HAIL
03/29/00 BOSSIER REPORTED BY AMATEUR RADIO
SPOTTERS
0702 PM 1 W SHREVEPORT RGNL ARP LA .75 INCH HAIL
03/29/00 CADDO REPORTED BY AMATEUR RADIO
SPOTTERSLocal storm report, Mar 29, 7:42 PM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 PM CST WED MAR 29 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0713 PM 6 S SHREVEPORT DOWNTOWN LA .75 INCH HAIL
03/29/00 CADDO REPORTED BY OFF-DUTY NWS
EMPLOYEE
0738 PM RINGGOLD LA .75 INCH HAIL
03/29/00 BIENVILLE REPORTED BY AMATEUR RADIO
SPOTTERSLocal storm report, Mar 29, 9:20 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
920 PM CST WED MAR 29 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0555 PM 5 S BENTON LA 1.25 INCH HAIL
03/29/00 BOSSIER REPORTED BY AMATEUR RADIO
SPOTTERS
0913 PM WINNFIELD LA .88 INCH HAIL
03/29/00 WINN REPORTED BY COUNTY SHERIFF
0918 PM WINNFIELD LA 1.00 INCH HAIL
03/29/00 WINN REPORTED BY TRAINED
SPOTTER
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 6:15 PM CST | Tornado Warning | SHV | Bossier | 30 min |
| Mar 29, 6:21 PM CST | Severe Thunderstorm Warning | SHV | Caddo | 54 min |
| Mar 29, 6:55 PM CST | Severe Thunderstorm Warning | SHV | Webster | 50 min |
| Mar 29, 7:00 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 30 min |
| Mar 29, 7:29 PM CST | Severe Thunderstorm Warning | SHV | Bienville | 46 min |
| Mar 29, 8:28 PM CST | Severe Thunderstorm Warning | SHV | Jackson, Winn | 47 min |
| Mar 29, 9:10 PM CST | Severe Thunderstorm Warning | SHV | Winn | 50 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.